Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 211, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 24, 2004, 5:34 AM CST for Jefferson Parish, Lafourche Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 5:34 AM CST (11:34 UTC)
- Expired
- Nov 24, 2004, 6:00 AM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 23, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
| Nov 24, 2:50 AM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 241134
SVRLIX
LAC051-057-241200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON PARISH IN SOUTHEAST LOUISIANA
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF GALLIANO
* UNTIL 600 AM CST
* AT 528 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM LAFITTE TO GOLDEN MEADOW...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF CUT OFF TO 7 MILES SOUTH OF
GALLIANO...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL JEFFERSON PARISH AT 550 AM CST
RURAL LAFOURCHE PARISH AT 550 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.
LAT...LON 2966 9016 2969 9016 2974 9006 2968 9001
2964 9001 2962 8998 2951 8998 2950 8997
2925 9040
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 3:50 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 24, 3:50 AM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 AM CST WED NOV 24 2004 .DISCUSSION...SIGNIFICANT SEVERE WEATHER EVENT IN PROGRESS EARLY THIS MORNING ACROSS THE FORECAST AREA WITH A FAST MOVING SQUALL LINE MOVING THROUGH AND SEVERAL SUPERCELLS IN ADVANCE OF THE LINE... THEREFORE WILL KEEP THE DISCUSSION SHORT. SEVERE WEATHER WILL REMAIN A THREAT THROUGH THE EARLY MORNING AS UPPER LOW/TROUGH LIFTS NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY AND ASSOCIATED STRONG SURFACE COLD FRONT PUSHES THROUGH. STRONG DIFFLUENCE ALOFT NOTED ON WATER VAPOR IMAGERY ACROSS AREA AND 06Z SIL SOUNDING INDICATED STRONG SPEED AND DIRECTIONAL SHEAR WITH LARGE HELICITY VALUES. MOST OF THE CONVECTION WILL EXIT THE AREA DURING THE MORNING HOURS...HOWEVER WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN FAR EASTERN ZONES INTO THE AFTERNOON. OTHERWISE...FEW CHANGES MADE TO GRIDS AND FORECAST BEYOND TODAY WITH COOLER AND DRY WEATHER ON TAP FOR THANKSGIVING AND FRIDAY WITH THE NEXT CHANCE FOR RAIN STILL ON TRACK FOR THE WEEKEND AS THE NEXT UPPER TROUGH SWINGS THROUGH. MORE RAIN POSSIBLE EARLY NEXT WORK WEEK AS WEAK DISTURBANCES TRAVERSE THE AREA IN SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER UPPER LOW/TROUGH OVER SOUTHWEST CONUS. && PRELIM POINT TEMP/POPS... MCB 70 40 57 35 / 60 00 00 00 BTR 70 45 58 39 / 50 00 00 00 MSY 73 49 59 45 / 80 00 00 00 GPT 74 44 59 38 / 80 00 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM EXCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. && CORRECTED SMALL CRAFT ADVISORY AREA 11
Hazardous weather outlook, Nov 24, 5:00 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CST WED NOV 24 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 500 AM CST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING GENERALLY EAST OF A MCCOMB MISSISSIPPI TO MORGAN CITY LOUISIANA LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM FOR WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED. MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THURSDAY AS WINDS OF 20 TO 25 KNOTS PREVAIL BEFORE DIMINISHING THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
In the hours before
Local storm report, Nov 24, 2:00 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO LACOMBE 30.31N 89.93W
11/24/2004 ST. TAMMANY LA PUBLIC
TORNADO SPOTTED.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
*** 4 INJ *** SLIDELL PD REPORTING 80-90 HOMES DAMAGED
WITH A FEW HOMES LIFTED FROM THEIR FOUNDATION IN BEL AIR
SUBDIVISION WITH INJURIES.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
NUMEROUS PROPERTY DAMAGE REPORTS ALONG AIRPORT RD.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
DAMAGE REPORTED AT CENTENNIAL PARK.
1240 AM TSTM WND GST SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
70 MPH WIND GUST AT NWS SLIDELL.
&&
17Special weather statement, Nov 24, 4:22 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CST WED NOV 24 2004 LAZ034>037-047-048-MSZ068>070-241100- AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 422 AM CST WED NOV 24 2004 TORNADO WATCH NUMBER 894 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS. IN LOUISIANA...THE PARISHES OF POINTE COUPEE...EAST FELICIANA... WEST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND ST. HELENA PARISHES ARE NO LONGER IN A TORNADO WATCH. IN MISSISSIPPI...THE COUNTIES OF WILKINSON...AMITE AND PIKE ARE NO LONGER IN A TORNADO WATCH. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE LOCATIONS. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 11:39 PM CST | Special Marine Warning | LIX | 36 min | |
| Nov 24, 12:12 AM CST | Special Marine Warning | LIX | 18 min | |
| Nov 24, 12:16 AM CST | Tornado Warning | LIX | Saint Tammany | 29 min |
| Nov 24, 12:30 AM CST | Special Marine Warning | LIX | 15 min | |
| Nov 24, 12:46 AM CST | Tornado Warning | LIX | Saint Tammany | 44 min |
| Nov 24, 1:48 AM CST | Tornado Warning | LIX | Tangipahoa, Washington | 27 min |
| Nov 24, 2:01 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 59 min |
| Nov 24, 2:04 AM CST | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 26 min |
| Nov 24, 2:10 AM CST | Tornado Warning | LIX | Saint James, Saint John the Baptist | 35 min |
| Nov 24, 2:19 AM CST | Special Marine Warning | LIX | 26 min | |
| Nov 24, 2:22 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 68 min |
| Nov 24, 2:26 AM CST | Tornado Warning | LIX | Washington | 34 min |
| Nov 24, 2:35 AM CST | Tornado Warning | LIX | Saint Tammany, Washington | 40 min |
| Nov 24, 2:48 AM CST | Special Marine Warning | LIX | 27 min | |
| Nov 24, 2:48 AM CST | Tornado Warning | LIX | Livingston | 27 min |
| Nov 24, 2:52 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 53 min |
| Nov 24, 2:53 AM CST | Tornado Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 37 min |
| Nov 24, 3:17 AM CST | Severe Thunderstorm Warning | LIX | Livingston | 58 min |
| Nov 24, 3:23 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption | 52 min |
| Nov 24, 3:24 AM CST | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 36 min |
| Nov 24, 3:33 AM CST | Tornado Warning | LIX | Saint Tammany | 27 min |
| Nov 24, 3:38 AM CST | Tornado Warning | LIX | Washington | 37 min |
| Nov 24, 3:40 AM CST | Tornado Warning | LIX | Ascension | 35 min |
| Nov 24, 3:41 AM CST | Special Marine Warning | LIX | 34 min | |
| Nov 24, 3:58 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 62 min |
| Nov 24, 4:00 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 4:02 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 43 min |
| Nov 24, 4:06 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 54 min |
| Nov 24, 4:13 AM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Nov 24, 4:17 AM CST | Tornado Warning | LIX | Saint Tammany | 58 min |
| Nov 24, 4:26 AM CST | Tornado Warning | LIX | Lafourche | 64 min |
| Nov 24, 4:27 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Saint Bernard | 33 min |
| Nov 24, 4:32 AM CST | Special Marine Warning | LIX | 118 min | |
| Nov 24, 4:55 AM CST | Tornado Warning | LIX | Orleans, Saint Tammany | 65 min |
| Nov 24, 5:00 AM CST | Tornado Warning | LIX | Jefferson | 60 min |
| Nov 24, 5:04 AM CST | Tornado Warning | LIX | Plaquemines | 56 min |
| Nov 24, 5:11 AM CST | Severe Thunderstorm Warning | LIX | Saint Bernard | 64 min |
| Nov 24, 5:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 5:29 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 6:03 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 57 min |
| Nov 24, 7:01 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 29 min |
| Nov 24, 7:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 7:15 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 24, 9:00 AM CST | Special Marine Warning | LIX | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.